apksd34 asked in HealthMental Health · 10 years ago

Is it not safe to take Zoloft and Wellbutrin together?

I've been on Zoloft 100mg a day for 5 years now. I recently went on Zyban to quit smoking but my doctor told me not to take the Zoloft and Zyban together. I haven't had the Zoloft in 4 days and I feel awful. Constant medicine head. I'm ready to get off the Zyban all together and just take the Zoloft. Is it not safe to take both?

Update:

I do not have a seizure disorder

5 Answers

Relevance
  • Favorite Answer

    well if your dr said not to take them together then i would listen to him~but this is just my opinion♦

    • Log in to reply to the answers
  • 10 years ago

    From the website I usually go to yes there is interactions. Ask a pharmacist about it. You really should not just stop your meds like that don't know why he/she did not advise you on how to temper off of the zoloft to start the zyban. This is why you have medicine head from stopping it completely.

    Source(s): drugs.com
    • Log in to reply to the answers
  • 10 years ago

    i was on both meds at the same time a few years ago.....it was a brief time, and had no ill effects.... zyban, i'm not sure about.... i requested to be on zoloft for another reason, cause i knew one of the side effect... from my own personal experience, zoloft helped with obsessive thinking....

    good luck in quitting smoking.... i'm still trying...

    • Log in to reply to the answers
  • Paul A
    Lv 6
    10 years ago

    I take generic Wellbutrin SR (150 mg) in the morning and at lunch, and Lexapro (10 mg) with dinner, for depression and anxiety. I've been taking that for over two years, and it's working very well for me.

    The Wellbutrin SR seems to help me to be more alert and active - and wanting to do things - while the Lexapro makes me more mellow, and it helps me sleep better, too. They are relatively low doses of each medication, which keeps side effects at a minimum. I really can't tell I'm taking any medication at all.

    There are a lot of people that take Wellbutrin with their SSRI's, it helps to counteract some of the possible side effects - such as drowsiness, weight gain, and the sexual side effects. It really does make a difference!!

    • Log in to reply to the answers
  • What do you think of the answers? You can sign in to give your opinion on the answer.
  • Yvonne
    Lv 4
    4 years ago

    Doctor or pharmacist is best place to get answers. And while you are looking for answers you should also seek to find out what the long term effects of Zoloft is.

    • Log in to reply to the answers
Still have questions? Get answers by asking now.